, Volume 42, Issue 1, pp 43-66
Date: 07 Nov 2007

A regularization method for the numerical solution of elliptic boundary control problems with pointwise state constraints

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


A Lavrentiev type regularization technique for solving elliptic boundary control problems with pointwise state constraints is considered. The main concept behind this regularization is to look for controls in the range of the adjoint control-to-state mapping. After investigating the analysis of the method, a semismooth Newton method based on the optimality conditions is presented. The theoretical results are confirmed by numerical tests. Moreover, they are validated by comparing the regularization technique with standard numerical codes based on the discretize-then-optimize concept.

The authors acknowledge support through DFG Research Center “Mathematics for Key Technologies” (FZT 86) in Berlin.